Couldn't find what you looking for?

TRY OUR SEARCH!

Over a year ago I picked up bacterial folliculitis from intercourse. It cleared up in a couple weeks with oral antibiotics, but the area has been itchy ever since.

The area immedately outside around my scrotum and penis itches and has a slight rash.

The follicles on my scrotum are raised (I can feel them if I run my hand over it) and itchy as hell. I've given up on even thinking about shaving my groin and try to avoid wearing jeans.

Two dermatologists haven't been much help. They've proscribed an antifungal, drying powder (soaks up moisture), and antibiotic pills. I've tried antibiotic cream like neosporin, too. The latest attempt is a T-cell inhibitor called Protopic. It reduces itching while it's on, but my scrotum looks worse (really noticeable follicles). And it itches even more when I forget to apply it or it wears down with time! The dermatologists have basically said, "We dunno, men just sometimes itch down there" and then proscribe a lot of expensive creams and such.

I've had one sexual partner since this all started, and she didn't suffer any adverse affects. But I'm dating the most wonderful woman in the world right now, and this problem makes me self conscious and I worry about even the slightest risk of it being transmissable.

I'm sceduled to see another dermatologist, but they're back-scheduled until April, and any advice would be greatly appreciated.

Loading...

Oh yeah.

I was looking at the area, and realized that it's redder than I'm used to. Not on the individual bumps, but just the general area.

Trying hydrocortisine 1%.
Reply

Loading...

I reckon that those dermatologists should have investigated which of the bacteria is present and causing your infections. It happens that a bacterium called S. aureus hides insides the nostrils during an antibiotic treatment and then spread back to the skin causing new outbreaks.

Often, Bactroban ointment is prescribed to put in front of nostrils to prevent the spread.

How long have you been not shaving? You should let the hairs grow for at least 3 months.

If none of this helps, I heard that laser hair removal can do the job but honestly I am not aware if it’s possible to do so on testicles but you could do it on groins. The thing is that this is expensive, may take a couple of months and you end up hairless in these areas.

I am sure girls would be more than satisfied with this procedure but I don’t know about guys.
Reply

Loading...

Thanks Mark.

I don't think this is straight up folliculitis like I had before; the symptoms are milder (if hella annoying). Noticeable follicles and redness on the scrotum (and follicles sans redness on the shaft) that itch like the bejesus and a light rash and strong itch between the scrotum and thigh. Antibiotics taken for other reasons since the problem began didn't relieve symptoms. But it's certainly something that I'll bring up at my next Rx. appointment (over a month; got to love backlogged dermatologists).

Hair has been growing for over a month now. Definately not shaving, as it really exacerbates the situation!

Laser hair removal would be nifty, but is very outside my price range.

Thanks for the advice, Mark! If you can think of anything else please let me know.
Reply

Loading...

Laser Hair Removal of the scrotum takes 4-5 sessions and it is hair free. No more folliculitis, itching, or hair for your partner - it is well worth the cost!
Reply

Loading...

I've had this pain in the, well, for over 40 years. No doctor has ever made the connection to diet. but I think the scrotum hair follice bumps is  from sugar.

Reply

Loading...

Kinda late to reply but I've had it too Mako and it is driving me crazy because I think it is jock itch, warts or something from Mars because it is so odd looking. Looks like dorment hair folicules coming to life in my opinion but treating with Lamisil cream along with the other hot spots. Hope you are cured by now and good luck

Reply

Loading...

Did you find a cure to this? I have the exact same symptoms and the itch is ruining my life
Reply

Loading...

I know it's a little late, but it could be thrush/candidiasis, especially if it appeared after taking antibiotics.
Reply

Loading...